MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC PROWLER-14 DUAL MARKER; CATHETER, CONTINOUS FLUSH

CODMAN AND SHURTLEFF, INC PROWLER-14 DUAL MARKER; CATHETER, CONTINOUS FLUSH
Catalog Number 606151X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.The device lot number is not available/not reported.The expiration date of the device is not known.Initial reporter information such as phone and email address are not available/unknown.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The device manufacture date is not known as the device lot number is not available/not reported.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-00893.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the interventional embolization of a posterior communication artery aneurysm, the first two coils: a 5 mm x 17 cm presidio 10 cerecyte (pc410051730/s12276) and a 2 mm x 6 cm deltapaq 10 cerecyte (cdf10020630/s37678) advanced smoothly without any issue through the 150 cm prowler14 microcatheter (606151x/lot# unknown).The third coil chosen was the 3 mm x 6 cm cashmere 14 cerecyte coil (crc14030630/s13696).When the physician attempted to advance this coil to the target site for implantation, he found it hard to push the coil in the microcatheter.It was also hard to pull the coil back out from the microcatheter.The physician could only pull the cashmere 14 cerecyte coil out with the prowler 14 microcatheter.The event resulted in the loss of the target site as both the coil and the microcatheter were replaced.The procedure was completed using another coil and microcatheter.The procedure was successfully completed without any delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.It was reported that the product is available to be returned for evaluation and analysis.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report that the product was received by cerenovus product analysis lab on 02/12/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-00893.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the interventional embolization of a posterior communication artery aneurysm, the first two coils: a 5 mm x 17 cm presidio 10 cerecyte (catalog #: pc410051730 /lot #: s12276) and a 2 mm x 6 cm deltapaq 10 cerecyte (catalog #: cdf10020630 /lot #: s37678) advanced smoothly without any issue through the 150 cm prowler14 microcatheter (catalog #: 606151x / lot# unknown).The third coil chosen was the 3 mm x 6 cm cashmere 14 cerecyte coil (catalog #: crc14030630 /lot #: s13696).When the physician attempted to advance this coil to the target site for implantation, he found it hard to push the coil in the microcatheter.It was also hard to pull the coil back out from the microcatheter.The physician could only pull the cashmere 14 cerecyte coil out with the prowler 14 microcatheter.The event resulted in the loss of the target site as both the coil and the microcatheter were replaced.The procedure was completed using another coil and microcatheter.The procedure was successfully completed without any delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.The product was returned for evaluation.The investigational finding is documented below.Investigation summary: a non-sterile prowler14 microcatheter was received contained in a pouch with the prowler14 microcatheter.A y connector was attached to the hub of the microcatheter.Visual inspection was performed.The microcatheter was observed compressed at 7.5 cm from the distal end.The hub was inspected and was observed to be without damage.The embolic coil was inside the microcatheter.Microscopic inspection of the microcatheter confirmed the compressed area.Functional test was performed.The device was flushed and the cashmere 14 cerecyte coil was able to advance through the microcatheter even when it encountered resistance/friction at the compressed section of the microcatheter, the coil was able to pass through the microcatheter.The issue reported by the end user that the coil could not be advanced through the microcatheter to the target site was not confirmed through functional analysis, however, the compressed section observed through visual inspection and confirmed with microscopic inspection was likely the reason for the reported issue.The exact cause of the compressed section of the microcatheter could not be conclusively determined but is likely due to applied force on the area.The lot number of the device was originally thought to be 30066653, however, this is not the correct lot number for this prowler microcatheter.The device lot number was not available.The device history record (dhr) review could not be performed without the lot number.Without a lot number to conduct a device history record review, it is not possible to determine if the reported failure could be related to the manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The device lot number is not available / not reported.The expiration date of the device is not known.The device manufacture date is not known as the device lot number is not available / not reported.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-00893, and 1226348-2019-00832.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No.: (b)(4).The purpose of this mdr submission is to document the result of the analysis of the production records for lot 30066653.A review of manufacturing documentation associated with this lot (30066653) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are 3008114965-2019-00893.

Brand Name
PROWLER-14 DUAL MARKER
Common Device Name
CATHETER, CONTINOUS FLUSH
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key8308404
Report Number1226348-2019-00832
Device Sequence Number154065
Product Code KRA
UDI-Device Identifier10886704028628
UDI-Public10886704028628
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K972518
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number606151X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/18/2019
Supplement Date Received by Manufacturer02/12/2019
03/09/2019
04/16/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date02/12/2019
03/11/2019
04/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3MM X 6CM CASHMERE 14 CERECYTE COIL